Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 1, 2018, 3:03 PM CDT for Escambia County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2018, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 1, 2018, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
County Escambia County, FL
The radar
The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WWUS84 KMOB 012003 SPSMOB Special Weather Statement National Weather Service Mobile AL 303 PM CDT SUN JUL 1 2018 ALZ264-266-FLZ202-012030- Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL- 303 PM CDT SUN JUL 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 330 PM CDT... At 302 PM CDT, the strong thunderstorm was located over Myrtle Grove, or 4 miles west of West Pensacola, moving west at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... West Pensacola, Warrington, Orange Beach, Lillian, Myrtle Grove, Perdido Beach and Elberta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3051 8764 3052 8728 3035 8724 3025 8759 TIME...MOT...LOC 2002Z 080DEG 17KT 3043 8735 $$ RR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 12:31 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 1, 12:31 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1231 PM CDT Sun Jul 1 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Numerous thunderstorms are expected to develop this afternoon, especially closer to the coast. MVFR to brief IFR conditions possible in the storms. Outside of storms, there will be some MVFR cigs mainly across south central AL/NW FL in closer proximity to a low pressure system. Generally VFR conditions further west outside of the storms. A chance for storms will continue through the night as an upper level low very slowly moves west across the region, especially closer to the coast. Periods of MVFR cigs likely to persist over the eastern portion of the area. Storm coverage is expected to increase through the mid to late morning on Monday and continuing beyond the 24 hour TAF period. 34/JFB && .PREV DISCUSSION... /issued 932 AM CDT Sun Jul 1 2018/ DISCUSSION...See updated information for land areas below. UPDATE...Sent a quick forecast update to show lower rain chances for this morning, with chances increasing from noon onward. Also updated sky cover a bit to show more sunshine this morning over coastal and western zones, while northeast zones are still dealing with some lingering low stratus. The threat for locally heavy rain continues for this afternoon as the well advertised upper level low gradually moves west into our area. Precipitable waters will climb to around 2.2 inches this afternoon over the eastern two thirds of the area. This in combination with daytime heating, which will allow MLCAPES to climb to 1000-2000 J/kg, should result in numerous to widespread showers and thunderstorms, especially closer to the coast. Storms will likely be more scattered over the northwest parts of the area. Storms will also be slow moving, which will increase the threat for locally heavy rainfall. 34/JFB PREV DISCUSSION... /issued 624 AM CDT Sun Jul 1 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Higher based cigs expected this morning with lowering cigs into the afternoon. VFR conditions thru 01.17Z then potential of MVFR cigs and IFR/LIFR vsby in afternoon convection. Brief strong convective winds will be a threat to approaches and departures by and after 01.18Z. /10 PREV DISCUSSION... /issued 453 AM CDT Sun Jul 1 2018/ NEAR TERM /Now Through Sunday night/...Very little change noted in the 01.00Z upper air map analysis this morning. An upper level ridge is positioned over the Mid-Atlantic while a deeply reflected inverted trof axis at mid and low levels is aligned over the southeast US. The surface reflection is in the same general location. A very moist deep layer environment persists with latest soundings over the central Gulf coast region showing pwats ranging from 2 to 2.25 inches. The mid level trof axis eases very slowly westward in the near term and is generally over the forecast area the next 24 hrs. The associated weak surface trof axis is draped from southern MS to across the coastal waters. With the presence of these synoptic scale pressure systems in place, coincident with anomalously deep environmental moisture, an unsettled weather pattern continues. As far as area/basin average precipitation amounts, the physical solution storm total rainfall is below flash flood criteria. Even so, given the amount of environmental moisture and close proximity of deeply reflected synoptic trof and associated ascent moving in, will hold onto a limited threat of flooding. Per collaboration with the Weather Prediction Center, this is a type of scenario where although basin average precipitation is below flash flood criteria, the excessive rain probability is high enough over any one area for the passage of any stronger storm clusters to likely result in heavy rain rates in a short period and a localized potential of flooding problems (thus the limited threat). At this time, the main threat from storms will be locally heavy rain, but cannot discount the occurrence of a brief severe storm. Daytime highs are tempered down somewhat due to the expectation of earlier onset of storms. Overnight lows remain warm and muggy. /10 SHORT TERM /Monday Through Tuesday night/...The upper trough centered over the Alabama/Mississippi state line shifts west around the southern periphery of an upper ridge over the southeastern third of the Conus, to over the Lower Mississippi River Valley by Tuesday morning and the Sabine River by Wednesday morning. The axis of very high precip h20 values (topping 2.25") shifts west of the forecast area by Tuesday morning. Guidance soundings showing a band of mid-level dry air centered around 400mb moving over the forecast area Monday night into Tuesday. Have shifted the axis of higher PoPs east of the forecast area in the process. Until the moisture axis moves west of the area, localized heavier rainfall amounts may bring localized nuisance water issues. Another issue cropping up with the mid level drier air is this drier air mixing in and bringing back an increase in damaging downburst winds with the pop-up tsra for Tuesday. As seems to be on the increase lately, any southward moving, downburst initiated lines of convection Monday will shift to northward moving for Tuesday. WPC has issued a marginal risk of excessive rainfall rates in excess of 2" for most of the forecast area for Monday, with higher rainfall amounts causing localized water issues due to slow overall cell movement. As mentioned above, feel these issues will be localized, with a time frame of Monday into Monday evening. Still, continuing to monitor. Looking at temps, with daytime heating limited Monday due to cloud cover from the convection, have went with below seasonal temps. By Tuesday, with some clearing allowing for better daytime heating, have went closer, but still below seasonal. Overnight lows around to a bit above seasonal expected due to decreased radiational cooling from the cloud cover. /16 LONG TERM /Wednesday Through Saturday/...Wednesday through Thursday sees a closed upper low moving around the eastern Conus upper ridge, moving onshore on the Florida Peninsula coast and moving over the forecast area by Thursday night. Rain chances above seasonal continue through the extended as a result with temps around seasonal due to subsidence from the eastern Conus upper ridge helping to counter-balance cooling from the above seasonal rain chances. /16 MARINE...The main threat for recreational and commercial boaters will be thunderstorms which have had a history of frequent and concentrated lightning. Other threats in and near storms will be visibility reducing heavy rains, brief strong wind gusts and locally higher waves/seas. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 1, 9:38 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 938 AM CDT Sun Jul 1 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021445- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 938 AM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Thunderstorm coverage is forecast to increase through the course of the day. At this time, the main threat from storms will be locally heavy rain resulting in the potential for localized flooding in poor draining, lower lying areas. Other threats will be frequent lightning and brief strong wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Storms will bring locally heavy rainfall at times resulting in the potential for localized flooding in poor draining, lower lying areas. Other threats will be frequent lightning and brief strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-021445- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 938 AM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Thunderstorms will bring the potential for frequent lightning, visibility reducing heavy rains, brief strong wind gusts, locally higher waves and seas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will bring the potential for frequent lightning, visibility reducing heavy rains, brief strong wind gusts, locally higher waves and seas.
In the hours before
Special weather statement, Jul 1, 3:03 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 303 PM CDT SUN JUL 1 2018 ALZ264-266-FLZ202-012030- Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL- 303 PM CDT SUN JUL 1 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 330 PM CDT... At 302 PM CDT, the strong thunderstorm was located over Myrtle Grove, or 4 miles west of West Pensacola, moving west at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... West Pensacola, Warrington, Orange Beach, Lillian, Myrtle Grove, Perdido Beach and Elberta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3051 8764 3052 8728 3035 8724 3025 8759 TIME...MOT...LOC 2002Z 080DEG 17KT 3043 8735 RR
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:02 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 43 min |
| Jun 30, 11:46 PM CDT | Special Marine Warning | MOB | 29 min | |
| Jul 1, 12:15 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jul 1, 1:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Jul 1, 4:54 PM CDT | Special Marine Warning | MOB | 51 min | |
| Jul 1, 5:32 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jul 1, 6:24 PM CDT | Special Marine Warning | MOB | 66 min | |
| Jul 1, 5:02 PM CDT | Special Weather Statement | MOB | Santa Rosa | 43 min |
| Jun 30, 7:22 PM CDT | Special Weather Statement | MOB | Greene | 38 min |
| Jun 30, 7:29 PM CDT | Special Weather Statement | MOB | Greene | 46 min |
| Jun 30, 7:52 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry | 38 min |
| Jun 30, 8:26 PM CDT | Special Weather Statement | MOB | Perry | 49 min |
| Jul 1, 4:24 PM CDT | Special Weather Statement | MOB | George | 51 min |
| Jul 1, 4:47 PM CDT | Special Weather Statement | MOB | Stone | 43 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.